Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2008, 10:35 PM CDT for Labette County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2008, 10:35 PM CDT (03:35 UTC)
- Expired
- May 30, 2008, 11:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Labette County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 310335 SVRICT KSC099-310430- /O.NEW.KICT.SV.W.0182.080531T0335Z-080531T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1035 PM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS. * UNTIL 1130 PM CDT. * AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR LABETTE...OR NEAR ALTAMONT...AND MOVING EAST AT 30 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...CHETOPA...LABETTE...OSWEGO. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507 TIME...MOT...LOC 0335Z 282DEG 26KT 3721 9521 $$ KETCHAM
5 follow-up statements
000 WWUS53 KICT 310348 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1048 PM CDT FRI MAY 30 2008 KSC099-310430- /O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/ LABETTE KS- 1048 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LABETTE COUNTY UNTIL 1130 PM CDT... AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR OSWEGO...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LABETTE COUNTY...INCLUDING THE TOWN OF OSWEGO. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507 TIME...MOT...LOC 0348Z 282DEG 26KT 3719 9510 $$ KETCHAM
000 WWUS53 KICT 310357 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1058 PM CDT FRI MAY 30 2008 KSC099-310430- /O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/ LABETTE KS- 1058 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LABETTE COUNTY UNTIL 1130 PM CDT... AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LABETTE...OR NEAR ALTAMONT...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR OSWEGO BY 1105 PM CDT. THE TOWN OF LABETTE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507 TIME...MOT...LOC 0358Z 282DEG 26KT 3720 9519 $$ KETCHAM
000 WWUS53 KICT 310411 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1111 PM CDT FRI MAY 30 2008 KSC099-310430- /O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/ LABETTE KS- 1111 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LABETTE COUNTY UNTIL 1130 PM CDT... AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LABETTE...OR NEAR OSWEGO...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LABETTE COUNTY...INCLUDING THE TOWNS OF LABETTE AND OSWEGO. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507 TIME...MOT...LOC 0411Z 282DEG 26KT 3719 9513 $$ KETCHAM
000 WWUS53 KICT 310419 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1120 PM CDT FRI MAY 30 2008 KSC099-310430- /O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/ LABETTE KS- 1120 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LABETTE COUNTY UNTIL 1130 PM CDT... AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR OSWEGO...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LABETTE COUNTY...INCLUDING THE TOWN OF OSWEGO. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3711 9517 3728 9516 3728 9507 3708 9507 TIME...MOT...LOC 0420Z 282DEG 26KT 3718 9505 $$ KETCHAM
000 WWUS53 KICT 310426 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1126 PM CDT FRI MAY 30 2008 KSC099-310436- /O.EXP.KICT.SV.W.0182.000000T0000Z-080531T0430Z/ LABETTE KS- 1126 PM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LABETTE COUNTY WILL EXPIRE AT 1130 PM CDT... AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. LAT...LON 3711 9517 3728 9516 3728 9507 3708 9507 TIME...MOT...LOC 0426Z 282DEG 26KT 3717 9500 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:55 PM CDT, 40 minutes earlier.
Area forecast discussion, May 30, 9:55 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT FRI MAY 30 2008 .MESOSCALE UPDATE... .SHORT TERM... CANCELLED REMAINDER OF TOR #395 THAT HAD BEEN IN EFFECT UNTIL 10 PM FOR 6 SE-MOST COUNTIES. SCT TSRA CONTINUE ALONG QUASI-STATIONARY FRONT DRAPED ACROSS SE KS BUT WITH LACK OF DEEP-LAYER DIRECTIONAL SHEAR TORNADO THREAT HAS DIMINISHED. THREAT FOR STRONG TO SEVERE TSRA STILL EXISTS OVER FAR SE KS WHERE ALIGNED WITH WHERE LAPS IS DEPICTING GREATEST INSTABILITY AXIS. HAIL 1 INCH...WINDS 60 MPH & +RA ARE ALL POSSIBLE WITH THE STRONGER CELLS. REST OF INHERITED FORECAST ESSENTIALLY UNCHANGED. .PREV DISCUSSION... /ISSUED 830 PM CDT FRI MAY 30 2008/ MESOSCALE UPDATE... SHORT TERM... THIS EVENING: TOR #395 IS BEING CLEARED FOR THE FOLLOWING COUNTIES: COWLEY...GREENWOOD...WOODSON AND ALLEN. SCT CONVECTION STILL TRYING TO DEVELOP ALONG QUASI-STATIONARY FRONT EXTENDING FROM BETWEEN KWLD & KPNC TO KCNU AT 8 PM CDT. WITH LOSS OF HEATING...COUPLED WITH NEARLY UNIDIRECTIONAL SHEAR IN 850-500MB LAYER AS DEPICTED BY NEODESHA PROFILER TORNADIC POTENTIAL DEFINITELY ON THE WANE. PER COORD WITH SPC HAVE DECIDED TO CLEAR THE ABOVE MENTIONED COUNTIES. PREV DISCUSSION... /ISSUED 725 PM CDT FRI MAY 30 2008/ MESOSCALE UPDATE... SHORT TERM... WEAK COLD FRONT STALLING EARLY THIS EVENING EXTENDING FROM BETWEEN KWLD & KPNC TO BETWEEN KCNU & KUKL AT 7 PM CDT. FEEBLE SHRA TRYING TO DEVELOP ALONG THE BOUNDARY FROM ERN ELK COUNTY...ACROSS C WILSON TO ALONG THE ALLEN/NEOSHO COUNTY LINE. INITIAL GAMEPLAN AT 6 PM WAS THAT GREENWOOD COUNTY...& PERHAPS WOODSON & COWLEY COUNTIES...COULD BE CLEARED FROM TOR #395 AROUND 7 PM BUT WITH FRONT HAVING STALLED AND PERHAPS EVEN TRYING TO DRIFT N...HAVE DECIDED TO KEEP TOR #395 IN EFFECT FOR ALL AREAS FOR WHICH THE WATCH HAD BEEN ISSUED. PREV DISCUSSION... /ISSUED 623 PM CDT FRI MAY 30 2008/ UPDATE... AVIATION... 00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU FORECAST FOCUS IS ON TSRA POTENTIAL OVER PRIMARILY KCNU TONIGHT AS COLD FRONT VENTURES SE ACROSS THE TERMINAL THIS EVENING. FRONT TO STALL IN W-E MANNER ACROSS NRN OK LATE TONIGHT AS PARENT UPR-DECK TROF SWEEPS E ACROSS MS VALLEY & WITH BOUNDARY DRAPED ALONG & JUST S OF KS/OK BORDER VCTS BKN050CB DESCRIPTOR ASSIGNED TO KCNU FOR DURATION OF 00Z TAF CYCLE. WILL NEED TO KEEP CLOSE VIGIL FOR KICT DURING LATTER HALF OF TAF CYCLE IN THE EVENT SWD PROGRESS OF FRONT IS LESS THAN CURRENTLY ANTICIPATED. PREV DISCUSSION... /ISSUED 320 PM CDT FRI MAY 30 2008/ DISCUSSION... FORECAST CONCERNS... CONVECTIVE CHANCES/TRENDS THROUGH THE WEEKEND... IT LOOKS LIKE IT COULD BECOME ANOTHER BUSY WEEKEND FOR SEVERE WEATHER ACROSS PORTIONS OF THE FORECAST AREA. MODERATE STRENGTH UPPER TROF WILL CONTINUE MOVING ACROSS THE UPPER MIDWEST/GREAT LAKES TONIGHT...WITH TRAILING COLD FRONT SAGGING SOUTH ACROSS SOUTHEAST KANSAS. THIS FRONT IS PROGGED TO BECOME QUASI-STATIONARY ALONG THE OKLAHOMA BORDER FOR MOST OF SATURDAY AND SUNDAY...AND WILL BE THE FOCUS FOR CONVECTION THRU THE WEEKEND. LOW LEVEL MOISTURE AND INSTABILITY WILL BE PLENTIFUL WITH MOISTURE POOLING ALONG FRONT...AND WILL BE ACCOMPANIED BY MODERATE TO STRONG 500-300MB WEST-NORTHWEST FLOW ALOFT...AND THEREFORE SUPPORTIVE OF SEVERE CONVECTION. FOR TONIGHT...FOCUS WILL BE ALONG/SOUTH OF SAGGING COLD FRONT ACROSS SOUTHEAST KANSAS...WITH SEVERE POTENTIAL THRU THE EVENING. THERE MAY BE A TENDENCY FOR SOME BACK BUILDING OF CONVECTION...PROBABLY JUST SOUTH/SOUTHWEST OF THE WICHITA AREA LATE TONIGHT...IN RESPONSE TO ELEVATED CONVERGENCE ALONG THE 850MB FRONT WHERE MODEST LOW LEVEL JET WILL IMPINGE JUST TO OUR SOUTH. THIS MAY ALLOW CONVECTION TO FESTER INTO SATURDAY MORNING ALONG THE OKLAHOMA BORDER COUNTIES...AND THEREFORE WILL SHOW RELATIVELY HIGHER/MODEST CHANCE POPS THERE. BY SATURDAY AFTERNOON/EVENING...ML CAPE VALUES IN EXCESS OF 2200 J/KG WILL RESIDE ACROSS EXTREME SOUTH CENTRAL KANSAS INTO NORTH CENTRAL OKLAHOMA...IN THE PRESENCE OF STRONG DEEP LAYER SHEAR. THIS WILL SUPPORT SOME SEVERE WEATHER...MAINLY LARGE HAIL AND LOCALLY DAMAGING WINDS...AGAIN MAINLY FOR THE OKLAHOMA BORDER COUNTIES OF KANSAS. CANNOT RULE OUT A TORNADO THOUGH THIS IS SOMEWHAT CONDITIONAL ON BOUNDARY LAYER TO 800MB WIND FIELDS. LATE SUNDAY AFTERNOON AND EVENING MAY PROVIDE THE AREA A BETTER CHANCE FOR SEVERE WEATHER AND EVEN TORNADOES ACROSS A LARGER AREA OF CENTRAL KANSAS...AS THE SURFACE FRONT BEGINS TO LIFT NORTH ACROSS THE AREA. ML CAPE VALUES AND WIND FIELDS LOOK TO BE EVEN HIGHER/STRONGER AT THAT TIME. BEST CHANCE FOR CONVECTION SHOULD SHIFT MAINLY NORTH OF THE AREA BY MONDAY AFTERNOON...WITH TEMPERATURES HEATING UP SOUTH OF THE FRONT ACROSS MUCH OF THE AREA. THE WEATHER PATTERN LOOKS TO REMAIN RATHER ACTIVE INTO MUCH OF NEXT WEEK...THOUGH DETAILS ARE FAR FROM CERTAIN ON THE DAILY WEATHER. THE ECMWF AND GFS DIFFER ON STRENGTH/TIMING OF A MORE SIGNIFICANT UPPER TROF DURING THE MID-WEEK PERIOD... THOUGH BOTH SUGGEST A STRONGER TROF/FRONT TO AFFECT THE AREA BY THURSDAY/FRIDAY. DARMOFAL AVIATION... 18Z TAF UPDATE...VFR CONDITIONS WILL PREVAIL OVER ALL TAF SITES FOR TODAY AND TONIGHT...HOWEVER THE EXCEPTION WILL BE OVER SOUTHERN KANSAS WHERE THUNDERSTORMS SHOULD DEVELOP ALONG THE FRONTAL BOUNDARY LATER THIS AFTERNOON OR EARLY EVENING. CNU TAF SITE COULD BE IMPACTED THUNDERSTORM ACTIVITY AFTER 6PM. MEANWHILE...ICT TAF SITE COULD WITNESS THUNDERSTORMS EITHER LATE TONIGHT OR SATURDAY MORNING BUT WILL ONLY GO WITH VCTS AT THIS JUNCTURE. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 87 64 88 / 20 20 20 20 HUTCHINSON 63 86 62 87 / 20 20 10 20 NEWTON 64 86 63 87 / 20 20 10 20 ELDORADO 65 85 63 87 / 30 20 20 20 WINFIELD-KWLD 66 87 64 89 / 40 40 40 20 RUSSELL 60 86 60 87 / 10 10 10 20 GREAT BEND 61 86 62 87 / 10 10 10 20 SALINA 62 87 61 88 / 10 10 10 20 MCPHERSON 62 86 62 87 / 10 10 10 20 COFFEYVILLE 66 85 64 87 / 60 40 40 20 CHANUTE 64 84 63 86 / 60 30 20 20 IOLA 64 85 62 86 / 50 20 20 20 PARSONS-KPPF 65 85 63 87 / 60 40 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 10:35 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1035 PM CDT FRI MAY 30 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1035 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM MATFIELD GREEN TO ANTHONY. SOME STRONG THUNDERSTORMS CAPABLE OF THREE QUARTER INCH DIAMETER HAIL AND 50 TO 55 MPH WINDS ARE POSSIBLE OVER AREAS ALONG AND SOUTHEAST OF A LINE FROM CHANUTE TO EXTREME SOUTHEAST COWLEY COUNTY...WHERE HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY AFTERNOON AND EVENING. BOTH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ESPECIALLY SOUTH OF HIGHWAY 400. THE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED TO EXPAND ACROSS THE ENTIRE AREA FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. BESIDES LARGE HAIL AND DAMAGING WINDS...A FEW TORNADOES ARE ALSO POSSIBLE. A RATHER UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS MUCH OF THE AREA NEXT WEEK...WITH CHANCES FOR THUNDERSTORMS AT TIMES ACROSS THE AREA. STRONG THUNDERSTORMS ARE POSSIBLE WITH A CONDITIONAL RISK FOR SOME SEVERE WEATHER. PLEASE CHECK LATER OUTLOOKS AND FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE SATURDAY AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...ESPECIALLY SOUTH OF HIGHWAY 400. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, May 30, 6:13 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT FRI MAY 30 2008 KSZ071-072-096-302345- ALLEN-NEOSHO-WOODSON- 613 PM CDT FRI MAY 30 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...NEOSHO AND WOODSON COUNTIES... AT 609 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES NORTH OF CHANUTE...AND MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS EVENING ACROSS THE AREA. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, May 30, 9:25 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT FRI MAY 30 2008 KSZ096-099-100-310300- LABETTE-MONTGOMERY-NEOSHO- 925 PM CDT FRI MAY 30 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE...MONTGOMERY AND NEOSHO COUNTIES... AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 5 MILES NORTH OF CHERRYVALE...OR NEAR CHERRYVALE...AND MOVING EAST AT 29 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. KETCHAM
Local storm report, May 30, 10:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 SSE PARSONS TRI CITY 37.32N 95.51W
05/30/2008 E60.00 MPH LABETTE KS LAW ENFORCEMENT
WINDS WERE AT LEAST 60 MPH JUST SOUTH OF THE AIRPORT.
&&
CDBLocal storm report, May 30, 10:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 SE LABETTE 37.20N 95.14W
05/30/2008 E1.00 INCH LABETTE KS STORM CHASER
1030 PM TSTM WND GST 3 SE LABETTE 37.20N 95.14W
05/30/2008 E70.00 MPH LABETTE KS STORM CHASER
STORM CHASER ESTIMATED 70 MPH WINDS.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 55 min |
| May 31, 3:48 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 42 min |
| May 31, 4:27 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 48 min |
| May 31, 4:53 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 37 min |
| May 31, 5:08 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 52 min |
| May 31, 5:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 62 min |
| May 31, 5:18 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 27 min |
| May 31, 5:34 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 56 min |
| May 31, 5:41 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| May 31, 5:45 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| May 31, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 44 min |
| May 31, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 28 min |
| May 31, 6:12 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 63 min |
| May 31, 6:16 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 59 min |
| May 31, 6:22 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 37 min |
| May 31, 6:28 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 62 min |
| May 31, 6:47 AM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| May 31, 7:03 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 43 min |
| May 31, 7:10 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
| May 31, 7:28 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 47 min |
| May 31, 7:44 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 50 min |
| May 31, 7:57 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 48 min |
| May 31, 8:39 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 51 min |
| May 31, 9:00 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 44 min |
| May 31, 9:10 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 65 min |
| May 31, 9:11 AM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Montgomery | 6 hr |
| May 31, 9:35 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 55 min |
| May 31, 3:04 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.